October 21, 2009

Aging, Infertile and Generally Feeling Bad about Myself

So, I'm 34 today.

Yesterday, I opened a little pink package, and popped a pill.

http://www.healthsquare.com/common/images/o/ORG02611_53581_5.JPG

BCPs. Ugh. I don't think prior to yesterday I ever read the list of side effects before. These sumbitches are scary.

Drugs.com lists the following as possible side effects of BCPs:

* sudden numbness or weakness, especially on one side of the body;
* sudden headache, confusion, problems with vision, speech, or balance;
* chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling;
* a change in the pattern or severity of migraine headaches;
* nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
* swelling in your hands, ankles, or feet;
* a breast lump; or
* symptoms of depression (sleep problems, weakness, mood changes).

Less serious side effects may include:
* mild nausea, vomiting, bloating, stomach cramps;
* breast pain, tenderness, or swelling;
* freckles or darkening of facial skin;
* increased hair growth, loss of scalp hair;
* changes in weight or appetite;
* problems with contact lenses;
* vaginal itching or discharge;
* changes in your menstrual periods, decreased sex drive; or
* headache, nervousness, dizziness, tired feeling.

I just can't believe I'm back on BCPs.
I know it's for a good reason, and it's getting me closer to my goal of IVF and getting pregnant - but it's still really sad for me. Just like putting the BBT in a drawer and turning off the daily 5am alarm that reminds me to temp. It's been replaced by a 9am alarm that tells me to take my pill.

It's just a reminder that for the next 2 months, I will not get pregnant.


Don't get me wrong.... i'm PSYCHED to cycle. I know IVF offers us the best shot we have of conceiving. But knowing without a doubt that we won't get pregnant makes me sad.


Don't tell DH, but it has squashed my sex drive like a bug.


We've had sex plenty of times when I wasn't fertile in the last 12 cycles of TTC. But now ... i don't know, it just feels different.


I wonder if 2 pills is enough for me to start feeling side effects. I'd love for my low libido and depression for the last 36 hours to simply be a side effect of the pill, and not really in my head.

But I doubt it.

I need something to snap me out of this.

Ladies?


4 comments:

Domestic Princess said...

Isn't it scary that we took that pill for so long with all those side effects? Keep reminding yourself that this is getting you closer to baby.

Sugar Bud said...

How about a nice weekend stay at a hotel close to home? Just an idea. I know that right now all you want is a baby and I am so sorry it has been so hard on you. I hope that this all works out for the best and that your depression and lack of libido is a side-effect. Remember to take care of yourself and talk to someone. Even if it means a counselor of some type. Best of luck!

Love Bud said...

Taking BCP's has so far been one of the most frustrating parts of the process for me. Even more so was that I was taking them after my HSG (and they say you're extra fertile the 2-3 months following.
I mean really, how much more counter productive can you get?
I totally understand the plumet in sex drive having to go on BCP. The same thing happened to me.
Just hang in there ::hug:: and remind yourself it's all for the greater good in the end.

Brainy Bud said...

:(

 

Bloomin' Babies Copyright 2010 All Rights Reserved Bloomin' Babies Designed by Kate M. Gilbert